Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Great Falls, MT

June 26, 2008Fergus County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2008, 12:29 AM MDT for Fergus County, Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 12:29 AM MDT (06:29 UTC)
Expired
Jun 26, 2008, 1:30 AM MDT
In force
61 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

County Fergus County, MT

The radar

The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:47 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 25, 10:47 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1047 PM MDT WED JUN 25 2008

...UPDATE TO AVIATION...

.DISCUSSION...

UPDATE FORTHCOMING. ISOLATED THUNDERSTORM ACTIVITY CONTINUES OVER
EXTREME SOUTHWEST MONTANA. MODELS INDICATE AIRMASS WILL REMAIN
GENERALLY UNSTABLE AS A SHORT WAVE APPROACHES THE AREA FROM THE WEST
TOWARD DAYBREAK. HAVE INCREASED POPS A BIT FOR PORTIONS OF THE
COUNTY WARNING AREA IN ANTICIPATION OF SHOWERS DEVELOPING AFTER
MIDNIGHT IN ASSOCIATION WITH THE SHORT WAVE PASSAGE. EMANUEL

&&

.AVIATION...
SHORTWAVE TROUGH APPROACHING WESTERN MONTANA IS EXPECTED TO CAUSE
ISOLATED THUNDERSTORMS IN SOUTHERN PORTIONS OF CENTRAL MONTANA...
INCLUDING KLWT...FROM 09Z TO 13Z. REMAINDER OF THE FORECAST SHOULD
SEE AN INCREASE IN MID AND HIGH LEVEL CLOUDS BUT VFR CONDITIONS WILL
PREVAIL. AIRMASS BECOMES UNSTABLE ONCE AGAIN AFTER 18Z THURSDAY WITH
SCATTERED THUNDERSTORMS DEVELOPING IN SOUTHWEST MONTANA AND
CONTINUING THROUGH AT LEAST 03Z. A COLD FRONT IS EXPECTED TO PUSH
INTO NORTH CENTRAL MONTANA FROM CANADA AFTER 00Z FRIDAY WITH WINDS
SHIFTING TO THE NORTH AT KCTB AND KHVR. MPJ

&&

.PREV DISCUSSION...ISSUED 256 PM MDT WED JUN 25 2008

FAIRLY DRY AIRMASS REMAINED OVER THE AREA UNTIL EARLY THIS AFTN.
HOWEVER...WV AND VIS IMAGERY SHOWING PATCH OF MOISTURE CURRENTLY
WORKING INTO CWA FROM SOUTHWEST WITH -SHRA/-TSRA BEGINNING TO
DEVELOP BETWEEN BOZEMAN AND LEWISTOWN. LEFT GOING GRIDS INTACT FOR
CONVECTIVE ACTIVITY IN SRN PART OF CWA INCLUDING CHANCE OF GUSTY
WINDS AND SMALL HAIL WITH SOME OF THE STRONGER CELLS. STILL
EXPECTING MORE WEATHER DAY TOMORROW AS SHORTWAVE TROF CURRENTLY
ALONG WA/OR COAST WILL MAKE STEADY EWD PROGRESS TONIGHT AND REACH
CWA LATE AM/MIDDAY ON THURS. ACCOMPANYING MOISTURE PLUME WILL COVER
MOST OF CWA AND MODELS REMAINED CONSISTENT IN PAINTING BROAD AREA OF
-SHRA/-TSRA UNTIL EARLY EVE. TROF MOVES INTO ERN MT BY THURS NIGHT
WITH COOLER NW FLOW ON FRONT SIDE OF VERY LARGE UPPER RIDGE ENTERING
CWA ON FRI. TEMPERATURES DROP BACK TO NORMAL-TO-SLIGHTLY BELOW
NORMAL ON THURS & FRI THANKS TO CLOUD COVER AND PRECIP ON THURS AND
NW FLOW OF FRI. WARANAUSKAS

FRIDAY NIGHT THROUGH MONDAY NIGHT...AREA WILL BE UNDER THE INFLUENCE
OF A STRONG RIDGE OF HIGH PRESSURE ALOFT OVER THE WESTERN U.S. DRY
NORTHWEST FLOW ALOFT AT THE BEGINNING OF THE PERIOD WILL
TRANSITION TO MORE OF A WESTERLY OR SOUTHWESTERLY FLOW ALOFT LATE
IN THE WEEKEND/EARLY NEXT WEEK. MODELS ARE INDICATING THE
POSSIBILITY OF SOME WEAK SHORTWAVES SUNDAY THROUGH MONDAY NIGHT
ALONG WITH AT LEAST A LITTLE INCREASE IN MOISTURE. CONSISTENCY
AMONGST MODELS AND ALSO RUN-TO-RUN CONSISTENCY FOR A PARTICULAR
MODEL IS NOT GOOD ON THE SHORTWAVE DETAILS. EXPECT SOME WEAK
INSTABILITY OVER SW MONTANA ON SUNDAY AND OVER MOST OF THE AREA ON
MONDAY. IN LINE WITH THIS ADDED A SLIGHT CHANCE OF THUNDERSTORMS
OVER ALL OF SW MONTANA AND A PORTION OF CENTRAL MONTANA ON SUNDAY
WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA ON
MONDAY. TEMPERATURES WILL BE WELL ABOVE NORMAL FOR LATE JUNE.
BLANK

TUESDAY AND WEDNESDAY..MODELS SHOW FAIRLY STRONG UPPER LEVEL
RIDGE OVER THE INTER-MOUNTAIN WEST FOR VERY WARM AND MOSTLY
DRY WEATHER. SOME MODELS DO PUT THE RIDGE AXIS EAST OF CENTRAL
MONTANA FOR A MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT. SO
WILL GO WITH ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS.
WILLIAMSON DC

&&

.HYDROLOGY...
SNOW MELT IS DECREASING ACROSS THE AREA...LEADING TO SLIGHT DROPS
IN LOCAL RIVER AND STREAM LEVELS. LATEST FORECAST MODELS SHOW
CONTINUED GRADUAL DECREASES IN LEVELS THROUGH THE NEXT FEW DAYS.
DESPITE LOWER LEVELS...SOME AREAS IN SOUTHWEST MONTANA REMAIN AT
OR NEAR FLOOD STAGE WITH SOME MINOR LOWLAND FLOODING REPORTED. A
SMALL STREAM ADVISORY REMAINS IN EFFECT FOR MADISON...GALLATIN...
AND JEFFERSON COUNTIES. THE FLOOD WARNING FOR THE GALLATIN RIVER
NEAR LOGAN CONTINUES AS THE RIVER IS JUST ABOVE FLOOD STAGE. MUCH
WARMER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK COULD RESULT
IN INCREASED SNOW MELT ONCE AGAIN...ALONG WITH ELEVATED LEVELS ON
LOCAL RIVERS AND STREAMS...PARTICULARLY IN GALLATIN COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  76  45  79 /  20  20  10   0
CTB  51  73  46  79 /  10  10  10   0
HLN  55  80  49  82 /  10  10  10   0
BZN  48  81  44  79 /  20  20  20   0
WEY  43  71  41  76 /  20  20  10  10
DLN  44  77  41  80 /  10  20  10   0
HVR  51  77  48  79 /  20  30  20   0
LWT  50  74  46  73 /  20  30  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SMALL STREAM FLOOD ADVISORY CONTINUES INTO WEDNESDAY AFTERNOON
FOR PORTIONS OF SOUTHWEST MONTANA.

FLOOD WARNING CONTINUES FOR THE GALLATIN RIVER NEAR LOGAN UNTIL
FURTHER NOTICE.

&&

SHORT TERM...EMANUEL/WARANAUSKAS
LONG TERM...BLANK/WILLIAMSON DC
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 9:59 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
959 PM MDT WED JUN 25 2008

MTZ015-052-055-270400-
MADISON-JEFFERSON-GALLATIN-
959 PM MDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER
PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. SOME THUNDERSTORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

THE GALLATIN RIVER NEAR LOGAN REMAINS ABOVE FLOOD STAGE...WHERE A
FLOOD WARNING CONTINUES. ADDITIONALLY....A FLOOD ADVISORY REMAINS
IN EFFECT FOR SMALL STREAMS IN GALLATIN... JEFFERSON...AND MADISON
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE OVER FAR SOUTHWEST MONTANA
THURSDAY AFTERNOON.

THE FLOOD WARNING REMAINS IN EFFECT FOR THE GALLATIN RIVER NEAR
LOGAN UNTIL FURTHER NOTICE.

MUCH WARMER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK COULD
RESULT IN INCREASED SNOW MELT ONCE AGAIN...ALONG WITH ELEVATED
LEVELS ON AREA RIVERS...CREEKS...AND STREAMS IN SOUTHWEST
MONTANA... PARTICULARLY IN GALLATIN COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>014-044>051-053-054-270400-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-
959 PM MDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER
PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. SOME THUNDERSTORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE OVER FAR SOUTHWEST MONTANA
THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.